Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 199, NWS Springfield, MO

August 10, 2014Camden County, Pulaski County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2014, 3:06 PM CDT for Camden County, Pulaski County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2014, 3:06 PM CDT (20:06 UTC)
Expired
Aug 10, 2014, 3:30 PM CDT
In force
24 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Camden County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS53 KSGF 102006
SVRSGF
MOC029-169-102030-
/O.NEW.KSGF.SV.W.0199.140810T2006Z-140810T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 330 PM CDT

* AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND...
  AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CROCKER...DEVIL'S ELBOW...DIXON...LAQUEY...NORTHERN FORT LEONARD
  WOOD...OZARK SPRINGS...RICHLAND...ST. ROBERT...SWEDEBORG AND
  WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 144 AND 167 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 9204 3778 9241 3786 9241 3783 9246
      3800 9246 3800 9202
TIME...MOT...LOC 2006Z 288DEG 22KT 3787 9235

HAIL...0.88IN
WIND...60MPH

$$

BOXELL
1 follow-up statement
440 
WWUS53 KSGF 102020
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SUN AUG 10 2014

MOC029-102031-
/O.CAN.KSGF.SV.W.0199.000000T0000Z-140810T2030Z/
CAMDEN MO-
320 PM CDT SUN AUG 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CAMDEN
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3771 9204 3778 9240 3792 9239 3799 9235
      3791 9203 3776 9204
TIME...MOT...LOC 2021Z 288DEG 22KT 3784 9224

$$

MOC169-102030-
/O.CON.KSGF.SV.W.0199.000000T0000Z-140810T2030Z/
PULASKI MO-
320 PM CDT SUN AUG 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PULASKI COUNTY UNTIL 330 PM CDT...

AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYNESVILLE...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CROCKER...DEVIL'S ELBOW...LAQUEY...NORTHERN FORT LEONARD WOOD...OZARK
SPRINGS...ST. ROBERT...SWEDEBORG AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 145 AND 167 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 9204 3778 9240 3792 9239 3799 9235
      3791 9203 3776 9204
TIME...MOT...LOC 2021Z 288DEG 22KT 3784 9224

HAIL...0.88IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 10, 3:00 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT Sun Aug 10 2014

.SHORT TERM...(This Evening through Monday)
Issued at 300 PM CDT SUN AUG 10 2014

Warm and humid conditions are in place across the region this
afternoon. Starting to see an uptick in convection during the
past hour, particularly across central Missouri. This is in
response to destabilization due to daytime heating and upper level
energy rotating around an area of low pressure located near Kansas
City. Water vapor imagery and RAP initializations of mid level
vorticity indicate multiple lobes of vorticity emanating from this
upper low. As a result, we should continue to see a gradual
increase in showers and storms across much of the Missouri Ozarks
heading into this evening. The aforementioned upper low and a cold
front moving into the region from the northwest will maintain
scattered showers and storms across the region into much of
tonight. Overnight the better rain chances should begin to shift
to the southeast and east.

High PW air in place (around 1.9" according to the SPC
mesoanalysis page) will result in locally heavy rainfall with this
activity. Deep layer shear remains on the weak side, around 25-30
kt, while both surface based and mixed layer CAPE values are
nearing 3000 J/kg. This should result in a mainly multicell
convective mode with an isolated risk for wet microbursts.

The cold front will exit to the east/southeast on Monday with rain
chances ending during the morning hours.

.LONG TERM...(Monday Night through Sunday)
Issued at 300 PM CDT SUN AUG 10 2014

A nice stretch of weather is expected across the area from Monday
night through Thursday as large area of Canadian surface high
pressure dominates our weather regime. Temperatures will some 7 to
10 degrees below average with comfortable humidity levels.

Temperatures and humidity will rebound back to typical mid-August
values late this week through next weekend as the upper level
pattern flattens a bit. Upper level ridging will attempt to build
into the region from the southwest, meanwhile energy in the
northern stream will threaten to enter from the northwest. Day to
day continuity from individual medium range models have been
lacking (one run wet, the next run dry), however the consensus
suggests that the door will be open to mesoscale convective
systems (MCS) entering from the northwest. As a result, have
continued low end chance PoPs from Friday through the weekend
until finer scale details can be resolved.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1202 PM CDT SUN AUG 10 2014

A generally low confidence forecast for the terminals this
afternoon and evening. Thunderstorms are expected to develop west
of JLN early to mid afternoon, and move and develop to the east and
southeast with time. Gusty winds and a drop to IFR can be expected
should a storm move over a terminal. Outside of TSRA, VFR
conditions will prevail. Some light fog and/or stratus development
is then expected late tonight, with conditions dropping at least
to MVFR, with some possibility of IFR. Improving conditions are
then expected tomorrow morning as drier air begins to move into
the region from the north.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Boxell
Hazardous weather outlook, Aug 10, 12:51 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT SUN AUG 10 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1251 PM CDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON ACROSS THE
  REGION. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS OVER 50
  MPH...HAIL UP TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND
  LOCALLY HEAVY RAINFALL.

  HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED THIS AFTERNOON
  ACROSS PRIMARILY SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN
  KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY. NO SEVERE
  WEATHER IS EXPECTED WITH STORMS THAT DEVELOP ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, Aug 10, 2:27 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SUN AUG 10 2014

MOZ056-057-069-070-102000-
CAMDEN MO-MILLER MO-MORGAN MO-PULASKI MO-
227 PM CDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHWESTERN PULASKI AND SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM
CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM ROCKY MOUNT TO
WET GLAIZE...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...IBERIA...LAKE
OZARK...LAKELAND...OSAGE BEACH...RICHLAND AND VILLAGE OF FOUR
SEASONS.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.

PEOPLE IN EASTERN CAMDEN...MILLER...NORTHWESTERN PULASKI AND
SOUTHEASTERN MORGAN COUNTIES...INCLUDING VILLAGE OF FOUR SEASONS...
LAKE OF THE OZARKS STATE PARK...OSAGE BEACH...LAKE OZARK...LAKELAND
AND RICHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

LAT...LON 3822 9220 3800 9218 3782 9231 3782 9241
      3786 9242 3783 9246 3783 9249 3782 9251
      3782 9257 3784 9260 3790 9263 3790 9271
      3796 9283 3841 9281
TIME...MOT...LOC 1926Z 310DEG 23KT 3824 9267 3792 9253

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:27 PM CDTSpecial Weather StatementSGFCamden, Miller33 min
Aug 10, 2:45 PM CDTSevere Thunderstorm WarningSGFMiller30 min
Aug 10, 3:29 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski46 min
Aug 10, 4:01 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas44 min
Aug 10, 5:12 PM CDTSpecial Weather StatementSGFTexas33 min
Aug 10, 6:18 PM CDTSpecial Weather StatementSGFTexas42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.